Hail, Clay
- When
- July 26, 5:00 PM EST
- Where
- Clay County, 5 mi N of Middleburg
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.133, -81.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 1:30 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT FRI JUL 26 2002 AFTERNOON CONVECTION NOW POPPING OVER INLAND AREAS. EXPECT APPEARANCE OF EAST COAST SEABREEZE FRONT TO ONCE AGAIN BE A TRIGGER FOR COASTAL COUNTIES BY LATE AFTERNOON. UPPER RIDGE EAST OF FLORIDA PROGGED TO BUILD OVER SE AND BE CENTERED JUST NORTH OF THE AREA OVER THE WEEKEND. ABUNDANT MOISTURE AND INSTABILITY REMAIN OVER AREA AND WITH SEABREEZE FRONT FORMATION WILL HAVE TO CONTINUE SCATTERED AFTERNOON CONVECTION. NEAR CLIMO POPS AND TEMPERATURES TO CONTINUE. AVN DOES SHOW A TROPICAL WAVE MOVING ACROSS THE FL PENINSULA EARLY NEXT WEEK WHICH COULD AFFECT OUR SOUTHERN CWA BY TUESDAY. MARINE...SURFACE RIDGE REMAINS JUST SOUTH OF THE AREA. S TO SW FLOW CONTINUES...BECOMING SE NEAR COAST DUE TO AFTERNOON SEABREEZES. PRELIM... AMG BB 071/093 072/093 072 04543 SSI BB 075/090 075/090 076 04443 JAX TT 073/093 074/094 074 04454 SGJ TT 074/091 074/092 075 04454 GNV BB 072/094 072/094 073 04343 OCF BB 073/093 073/093 074 04343 .JAX... .GA...NONE. .FL...NONE. MZ
FLZ023>025-030>033-036-037-GAZ153-154-165-166-262300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 PM EDT FRI JUL 26 2002 ...NUMEROUS STRONG TO ISOLATED SEVERE THUNDERSTORMS DEVELOPING... AN OUTFLOW BOUNDARY AND THE SEA BREEZE FRONT WILL INTERSECT ACROSS PORTIONS OF GLYNN...CAMDEN...NASSAU...DUVAL...CLAY...ST JOHNS AND PUTNAM COUNTIES. THIS IS LEADING TO THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE COASTAL AREAS OF SOUTHEAST GEORGIA AND NORTH FLORIDA. PUBLIC REPORTS HAVE INDICATED THESE STORMS ARE STRONG WITH WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. ISOLATED STORMS MAY BECOME SEVERE. STRONG THUNDERSTORMS ARE EXPECTED IN THE BRUNSWICK...JACKSONVILLE AND ORANGE PARK METRO AREAS THROUGH 8 PM. INTERESTS IN THESE AREAS SHOULD BE ALERT FOR DETERIORATING WEATHER CONDITIONS AND REMAIN ALERT FOR POSSIBLE WARNINGS. SPOTTER ACTIVATION IS REQUESTED FOR GLYNN...CAMDEN...NASSAU... DUVAL...CLAY..ST JOHNS...UNION...PUTNAM AND BRADFORD COUNTIES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The Jacksonville radar (KJAX), 42 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306804.